Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 55, NWS Tampa Bay, FL

April 24, 2007

NWS Tampa Bay, FL issued this red flag warning at Apr 24, 2007, 1:41 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 1:41 PM EDT (17:41 UTC)
Expired
Apr 24, 2007, 8:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 241741
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
141 PM EDT TUE APR 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LEVY
AND CITRUS COUNTIES FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

.HIGH PRESSURE AND DRY AIR PERSISTS OVER THE AREA TODAY...RESULTING
IN LOW RELATIVE HUMIDITY VALUES THE REST OF THIS AFTERNOON AND
EVENING.

FLZ039-042-250000-
/O.NEW.KTBW.FW.W.0055.070424T1741Z-070425T0000Z/
LEVY-CITRUS-
141 PM EDT TUE APR 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

THE RELATIVE HUMIDITY HAS FALLEN BELOW 35 PERCENT IN MANY SPOTS
ACROSS LEVY AND CITRUS COUNTIES THIS AFTERNOON. THESE DRY
CONDITIONS WILL CONTINUE THE REST OF THIS AFTERNOON AND INTO THIS
EVENING...WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35
PERCENT EXPECTED ACROSS THE WARNED AREA. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 24, 9:37 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 24, 9:37 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
937 AM EDT TUE APR 24 2007

.DISCUSSION...DRY AND STABLE CONDITIONS CONTINUE WITH MAINLY SUNNY
SKIES AND MODERATE HUMIDITIES. THE 12Z SOUNDING SHOWS AMPLE DRY
AIR ABOVE 3000 FEET OR SO...AND THIS MAY RESULT IN FEWER CLOUDS
THAN PREVIOUSLY ANTICIPATED. I WILL UPDATE THE GRIDS TO SHOW LESS
CLOUDINESS...BUT NO ZONE UPDATE WILL BE REQUIRED.

TEMPERATURES ARE CLIMBING INTO THE LOWER 70S NOW...A BIT AHEAD OF
SCHEDULE...BUT WE STILL EXPECT TO TOP OUT IN THE MIDDLE 80S THIS
AFTERNOON.

&&

.AVIATION...MORNING SOUNDING SUGGESTS FLAT CU REST OF THIS MORNING
AND AFTERNOON WITH BASES AROUND 4K FT. CANT RULE OUT A FEW SPOTS
WHERE IT GOES BROKEN WITH STRATO CU...BUT IN ANY EVENT VFR FLT
CATEGORIES THE REST OF TODAY THROUGH TONIGHT.

&&

.MARINE...WINDS ARE CURRENTLY EASTERLY AROUND 10 KNOTS IN THE
EASTERN GULF...AND SEAS SHOULD REMAIN AROUND 2 FEET OR LESS
THROUGH THE DAY. NO MAJOR CHANGES PLANNED FOR THE LATE MORNING
COASTAL WATERS FORECAST.

&&

.FIRE WEATHER...DIFFICULT FIRE WEATHER FORECASTS AHEAD AS SEVERAL
FACTORS COME INTO PLAY. DRY AIR REMAINS AT FAIRLY LOW LEVELS IN
WEST CENTRAL FLORIDA...AS SHOWN BY THE 12Z TBW SOUNDING. EAST
COAST SOUNDINGS SHOW A DEEPER MOIST LAYER...AND THIS SHOULD ADVECT
EASTWARD WITH TIME. MIXING HAS ALREADY BEGUN TO ERODE THE CLOUDS
THAT ARE MOVING INTO OUR SOUTHERN COUNTIES...WHICH MEANS WE ARE
TAPPING INTO THE DRY AIR. TBW SOUNDING SUPPORTS DEW POINTS BETWEEN
45 AND 50 DEGREES WITH MODEST MIXING...AND THIS WOULD RESULT IN
RED FLAG CONDITIONS AWAY FROM ANY SEA BREEZE INFLUENCE.

MY CONFIDENCE IN EXPERIENCING MORE THAN 4 HOURS OF CRITICAL
RELATIVE HUMIDITIES TODAY IS TOO LOW TO ISSUE ANY WARNINGS AT THIS
TIME. IF THE DEEPER MOISTURE ALONG THE EAST COAST DOES NOT MOVE
ACROSS THE STATE TODAY...THEN A SHORT FUSED RED FLAG WARNING WILL
HAVE TO BE ISSUED LATER THIS MORNING OR VERY EARLY IN THE
AFTERNOON.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

JILLSON/PETRO
Hazardous weather outlook, Apr 24, 4:52 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 AM EDT TUE APR 24 2007

FLZ039-042-043-048>052-055>057-060>062-065-241400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
452 AM EDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE
FRIDAY AND SATURDAY AS A COLD FRONT STALLS JUST NORTH OF THE AREA.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.